How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 16287
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

My dog is having a reaction to frontline plus.

Customer Question

my dog is having a reaction to frontline plus.
Submitted: 7 months ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 7 months ago.
Hello & welcome, I am Dr. B, a licensed veterinarian & I would like to help you with your wee one today. What signs are you seeing?How long ago was it applied?Was it the right dose for his size?
Expert:  Dr. B. replied 7 months ago.
What dose of Diphenhydramine did you give? How much does he weigh?
Customer: replied 7 months ago.
applied one week ago. problem stairs and going out. look like he is confused. cries at times when he moves. eat and drink very little, dose hcl25 mg
Customer: replied 7 months ago.
he weigh about 30 lbs
Expert:  Dr. B. replied 7 months ago.
Thank you,If this was applied a week ago, then the Frontline isn't likely related to his current. If they are going to react to that product, they tend to have GI upset, skin irritation, and restlessness in the hours post application. So, this is a red herring in your lad's case and with that aside he sounds more likely to be suffering discomfort from a possible back strain/sprain. With that, they can cry when they move and will struggle with stairs and steps. So, that is more likely what is going on here and I would note that the Diphenhydramine will only sedate him a bit and not actually be of benefit.With this all in mind, it would be ideal to have him seen or ring his vet for a dog safe anti-inflammatory (ie Metacam, Rimadyl, Onsior, etc). These will help with any discomfort and strains and when coupled with rest often is all they need to settle.All the best,Dr. B.-----------------------------------------------------------------------------------------------------------------If you have any other questions, please ask me – I’ll be happy to respond. **Afterwards, I would be grateful if you would rate my service by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: )
Customer: replied 7 months ago.
he started being sick the next day. at times better then worse . he still not right. confused what to do if its the frontline. help
Expert:  Dr. B. replied 7 months ago.
Hi again,Even so, the signs don't fit with an Frontline allergic reaction. Therefore, this is most likely a coincidence and instead his signs including the confusion are more consistent with a sore dog that potentially has an ongoing back issue. A brain based infection or head trauma would also be concerns but much less common. So, the Frontline isn't involved here and if it were the treatment you used should have lead to improvement. The fact that it didn't means that there is something else going on here.Dr. B.-----------------------------------------------------------------------------------------------------------------If you have any other questions, please ask me – I’ll be happy to respond. **Afterwards, I would be grateful if you would rate my service by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: )
Customer: replied 7 months ago.
could you please tell me if the frontline plus i got online from merial south africa is counterfit. what to give the dog if has a
reaction .
Expert:  Dr. B. replied 7 months ago.
Hello again,A veterinarian cannot tell you if the product is counterfeit. You would need to ring Merial (Contact info HERE) directly. They will be able to help you determine if they dispensed that product to the company you bought it from. Otherwise in the meantime, I would strongly advise having your dog checked by your local vet. They can start him on steroids if there is a risk of reaction since the Benadryl didn't help. Otherwise, they can check for those more likely concerns and treat for those if found.Take care,Dr. B.-----------------------------------------------------------------------------------------------------------------If you have any other questions, please ask me – I’ll be happy to respond. **Afterwards, I would be grateful if you would rate my service by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: )